MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE RATCHET DRIVER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BIOSURE RATCHET DRIVER; ACCESSORIES,ARTHROSCOPIC
Model Number 72201888
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during lcp, lca and lcm arthroscopy procedure, the biosure ratchet driver broke in the doctor's hands.The instrument was inside the patient.No delay and the same device was used to complete the procedure.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 72201888 biosure ratchet driver, has not retuned for evaluation.Without the reported product, a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The information provided states: ¿during lcp, lca and lcm arthroscopy procedure, the biosure ratchet driver broke in the doctor's hands¿.This is a four-year-old device.An exact root cause cannot be determined with confidence without the pertinent clinical details; however, factors that could have contributed to the reported event include improper cleaning of device.The instruction for use states: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc¿.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
BIOSURE RATCHET DRIVER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10428786
Report Number1219602-2020-01286
Device Sequence Number3273701
Product Code NBH
UDI-Device Identifier03596010615442
UDI-Public03596010615442
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201888
Device Catalogue Number72201888
Device Lot Number50614615
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;